EconPapers    
Economics at your fingertips  
 

Inference on Difference-in-Differences average treatment effects: A fixed-b approach

Yu Sun and Karen Yan

Journal of Econometrics, 2019, vol. 211, issue 2, 560-588

Abstract: This paper provides an analysis of the standard errors proposed by Driscoll and Kraay (1998) (DK) in linear Difference-in-Differences (DD) models with fixed effects and individual-specific time trends. The analysis is accomplished within the fixed-b asymptotic framework developed by Kiefer and Vogelsang (2005) for heteroskedasticity and autocorrelation consistent (HAC) covariance matrix estimator based tests. For both the fixed-N, large-T, and large-N, large-T cases, it is shown that fixed-b asymptotic distributions of test statistics constructed using the DD estimator and the DK standard errors are different from the results found by Kiefer and Vogelsang (2005) and Vogelsang (2012). The newly derived fixed-b asymptotic distributions depend on the date of policy change, individual-specific trend functions as well as the choice of kernel and bandwidth. Monte Carlo simulations illustrate the performance of the fixed-b approximations in practice.

Keywords: Difference-in-Differences; HAC estimator; Fixed-b asymptotics; Panel data (search for similar items in EconPapers)
JEL-codes: C12 C23 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407619300545
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:211:y:2019:i:2:p:560-588

DOI: 10.1016/j.jeconom.2019.04.001

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2024-02-12
Handle: RePEc:eee:econom:v:211:y:2019:i:2:p:560-588